Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 14, 2013, 2:57 PM CST for Hinds County, Madison County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 14, 2013, 2:57 PM CST (20:57 UTC)
- Expired
- Jan 14, 2013, 5:18 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 27 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 3:30 PM CST | FLASH FLOOD | Gluckstadt, MS | FLASH FLOODING REPORTED ON SMITH-CARR RD...SOWELL RD... AND ALONG HWY 22 CLOSE TO FLORA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475
WGUS54 KJAN 142057
FFWJAN
MSC049-089-150000-
/O.NEW.KJAN.FF.W.0023.130114T2057Z-130115T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CST MON JAN 14 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
* UNTIL 600 PM CST
* AT 255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN NEAR
BOLTON MOVING NORTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF AN INCH...HAVE OCCURRED IN THE PAST
THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE...POCAHONTAS...FLORA...ANNANDALE...GLUCKSTADT...WAY...
SHARON...FARMHAVEN...CAMDEN AND CAMERON
EMERGENCY MANAGEMENT HAS REPORTED FLOODING IN THE GLUCKSTADT AREA.
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT THREE
HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3254 8990 3249 8996 3248 9002 3243 9007
3239 9007 3232 9016 3229 9016 3227 9019
3223 9020 3217 9026 3235 9058 3268 9019
3274 9005 3282 9002 3288 8994 3288 8973
3270 8972
$$
BK1 follow-up statement
147
WGUS74 KJAN 142318
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CST MON JAN 14 2013
MSC049-089-142329-
/O.CAN.KJAN.FF.W.0023.000000T0000Z-130115T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON MS-HINDS MS-
518 PM CST MON JAN 14 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN HINDS AND
MADISON COUNTIES...
LAT...LON 3254 8990 3249 8996 3248 9002 3243 9007
3239 9007 3232 9016 3229 9016 3227 9019
3223 9020 3217 9026 3235 9058 3268 9019
3274 9005 3282 9002 3288 8994 3288 8973
3270 8972
$$
BKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 14, 9:58 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 14, 9:58 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CST MON JAN 14 2013
.UPDATE...
...ICE STORM WARNING REMAINS IN EFFECT FOR THE ARKLAMISS DELTA...
WE HAVE REACHED THE ZERO HOUR FOR ONSET OF FREEZING RAIN ACROSS THE
ARKLAMISS DELTA AS SEVERAL REPORTS OF FREEZING RAIN AND SLEET HAVE
BEEN STREAMING IN THIS PAST HOUR IN NORTH-CNTRL LA, SE AR, AND NW
MS. WIDESPREAD LIGHT TO MODERATE PRECIPITATION IS OVERSPREADING THE
REGION WITH THE FREEZING WET-BULB LINE APPROX ALONG A BASTROP, LA IN
MOREHOUSE PARISH TO LEXINGTON, MS TO NEAR EUPORA IN WEBSTER COUNTY,
MS LINE. THIS AREA WILL BE MOST PRONE TO FREEZING RAIN/SLEET THROUGH
THE MORNING AND EARLY AFTERNOON WITH 0.2 TO 0.5 PRECIPITATION TOTALS.
SOME REPORTS OF SNOW ARE ALSO OCCURRING ACROSS NW AND N-CNTRL LA WITH
THIS ACTIVITY WHERE OVERALL TEMP PROFILES ARE COLDER PER REGIONAL 12Z
RAOB SOUNDINGS. THE NEAR SURFACE SUB-FREEZING LAYER IN THE DELTA WILL
TEETER ON SUPPORTING FREEZING RAIN/SLEET THROUGH MUCH OF THE DAY AND
IT IS CONCEIVABLE SLEET COULD OVERTAKE THE FREEZING RAIN PROCESS
EARLY ON IF A THICKER NEAR SURFACE FREEZING TEMP/WET-BULB PROFILE IS
REALIZED JUST BELOW THE WARM NOSE ALOFT.
GIVEN LATEST RADAR TRENDS, HAVE INCREASED QPF AND POTENTIAL ICE
ACCUMULATION THROUGH 6PM ACROSS THE DELTA REGION. TEMPERATURES ARE
NOT EXPECTED TO RISE MUCH THROUGH THE DAY, FURTHER SETTING THE STAGE
FOR HAZARDOUS CONDITIONS. SHORT TERM MODELS ARE HAVING A DIFFICULT
TIME DEPICTING CURRENT SURFACE TEMPS AND THUS LEAD TO LOW CONFIDENCE
IN THEIR FUTURE SOLUTIONS. HOWEVER, LAMP HOURLY TEMP GUIDANCE DOES
APPEAR MORE REASONABLE WITH TEMPS HOLDING STEADY THROUGH MUCH OF THE
DAY. AS CONDITIONS EVOLVE AND IN LINE WITH THIS THINKING, IT IS
POSSIBLE THAT THE ICE STORM WARNING AND THE FREEZING RAIN ADVISORY
COULD BE EXPANDED FARTHER EAST ACROSS CENTRAL AND GOLDEN TRIANGLE
AREAS THROUGH THE AFTN, RESPECTIVELY.
HOURLY ELEMENTS WERE TWEAKED FOR LATEST TRENDS BUT OVERALL FORECAST
OF FREEZING RAIN/SLEET AND AREAS COVERED IS ON TRACK. UPDATES ARE
OUT AND AN UPDATED AVIATION CAN BE FOUND DIRECTLY BELOW. /ALLEN/
&&
.AVIATION...WIDESPREAD MVFR/IFR CONDS REMAIN AT PLACE AND SOME BRIEF
DROPS IN VIS/CEILINGS WILL BE POSSIBLE IN AREAS OF RA. NLY WINDS OF
10-15KTS WITH GUSTS AROUND 15-25KTS AT GWO/GLH. AN ICE STORM WARNING
IS IN EFFECT FOR KGLH AND FRZA ADVISORY FOR GWO. FZRA/SLEET IS
ONGOING ACROSS NORTHWEST DELTA BETWEEN AND MAY LINGER UNTIL EARLY
TUESDAY. ICING ACCUMULATIONS OF TWO TENTHS TO ONE HALF OF AN INCH ON
ELEVATED SURFACES ARE EXPECTED. /DC/
&&
.PREV DISCUSSION... /ISSUED 430 AM CST MON JAN 14 2013/
..ICE STORM WARNING ISSUED FOR THE NORTHERN DELTA REGION...
SHORT TERM...ANOTHER WAVE OF WIDESPREAD PRECIP WILL DEVELOP OVER
THE AREA TODAY. SYNOPTIC ASCENT WILL BE PROVIDED BY AN APPROACHING
UPPER WAVE LIFTING INTO THE REGION BY 18Z WITH 1 INCH PW VALUES
EXTENDING...ALTHOUGH BARELY...INTO NWRN ZONES. MID/LOWER LEVEL
FORCING WILL BE ON THE INCREASE AS LOW LEVEL JET FLOW AND LOW TO MID
LEVEL ISENTROPIC LIFT INCREASE. RADAR IMAGES ARE BEGINNING TO SHOW
DEVELOPING PRECIP FROM THE SW INTO LA AND SW MS. MODELS ARE IN GOOD
AGREEMENT ON RAIN CHANCES AND IN GOOD AGREEMENT THAT A COLD LAYER AT
AND JUST ABOVE THE SURFACE WILL PUSH SWD INTO THE REGION. ALTHOUGH
THE ICE STORM WARNING CAN BE DESCRIBED BY THE REGION WHERE THE
COLDER TEMPS ARE FORECAST TO MEET THE NRN EDGE OF THE PRECIP
SHIELD...WHICH IS NOT EXPECTED TO LIFT INTO NWRN ZONES UNTIL 15Z OR
SLIGHTLY AFTER...AT THIS TIME CONFIDENCE REMAINS HIGHER ON
DEVELOPING PRECIP AND A LITTLE LESS ON THE ARRIVAL OF A FREEZING
SURFACE AIR MASS.
CONFIDENCE THIS MORNING HAS BEEN SERIOUSLY AFFECTED BY THE
SHALLOWNESS OF THE COLDEST AIR MASS PER UPSTREAM SOUNDINGS AND THE
APPEARANCE THAT THE COLDEST SURFACE AIR MAY BE HAVING A HARD TIME
PUSHING ACROSS THE OZARKS. THE LATEST SURFACE OBSERVATIONS SHOW A
TIGHT SURFACE TEMPERATURE GRADIENT ACROSS ARKANSAS WITH TEENS IN THE
NW AND MID 30S IN THE SE. THIS IS OF CONCERN BECAUSE OF THE
POSSIBILITY THAT ADVECTION OF THE COLDEST AIR MASS AT THE LOWEST
LAYER MAY POSSIBLY BE BLOCKED ACROSS AR/THE OZARKS TO HAMPER
SPILLAGE OF COLDER SURFACE TEMPS INTO THE FORECAST AREA. ALSO
POTENTIALLY HAMPERING FREEZING RAIN ACCUMULATION WILL BE THE FACT
THAT SOIL CONDITIONS WILL BE WARM AND VERY SOGGY WITH STANDING WATER
AT MANY LOCATIONS. WARM AND WET GROUND CONDITIONS SUGGEST THAT THE
BETTER POTENTIAL FOR ICE ACCUMULATION WILL BE ON ELEVATED SURFACES
SUCH AS TREES...POWER LINES AND BRIDGES. DUE TO STRONG MODEL
AGREEMENT ON THE EVENTUAL ARRIVAL OF COLDER TEMPS THIS MORNING AND
WET BULBING POTENTIAL FOR THE DELTA WITH THE ARRIVAL OF THE RAIN
SHIELD...WE HAVE ISSUED AN ICE STORM WARNING FOR NWRN ZONES FOR
TODAY. THE BEST WINDOW FOR FREEZING RAIN LOOKS TO BE FROM AROUND 15Z
TO AROUND 21Z...AFTER WHICH PRECIP WILL DIMINISH FROM THE N. THE
WARNING WILL RUN UNTIL 00Z TUE TO COVER THE POSSIBILITY OF FREEZING
DRIZZLE BEFORE PRECIP ENDS.
BETTER PRECIP ACCUMULATION IS EXPECTED IN THE FREEZING RAIN ADVISORY
AREA BUT WILL REMAIN AN ADVISORY DUE TO THE SMALLER CHANCE THAT
SURFACE TEMPS WILL WET BULB DOWN TO FREEZING. THE PRIMARY CONCERN
FOR THE ADVISORY AREA IS THE POSSIBILITY OF FREEZING RAIN ON BRIDGES
AND OVERPASSES DUE TO LOCALIZED COOLING EFFECTS. HOWEVER...THE
ADVISORY AREA COULD POSSIBLY SEE AN UPGRADE TO A WARNING IF THE SWD
PUNCH OF THE COLDEST AIR MASS PUSHES FARTHER S THAN EXPECTED. ON THE
FLIP SIDE...AREAS IN THE ICE STORM WARNING AREA COULD POSSIBLY
REMAIN IN A REGION OF COLD RAIN IF SURFACE TEMPERATURES VARY A
DEGREE OR TWO WARMER THAN MODELS ARE CURRENTLY INDICATING.
SYNOPTIC LIFT CONTINUES TONIGHT WITH THE POTENTIAL FOR THE SERIES OF
SHORTWAVES TO CONTINUE TO LIFT INTO THE AREA. ELEVATED ISENTROPIC
LIFT IS FORECAST TO REDEVELOP TOWARD MORNING. THE COLD SURFACE RIDGE
WILL EDGE FARTHER SOUTH TUESDAY TO MAINTAIN COLD SURFACE
TEMPERATURES FOR THE AREA. ALTHOUGH STRONGLY CONSIDERED...WE WILL
HOLD OFF ON A WINTER WEATHER WATCH FOR TONIGHT AND TUESDAY FOR NOW
IN LIGHT OF THE POSSIBILITY OF THE BETTER RAIN CHANCES HOLDING OFF
UNTIL TEMPS CAN WARM A LITTLE EARLY TUESDAY MORNING. HOWEVER THE
POTENTIAL FOR FREEZING RAIN WILL REMAIN FOR THE DELTA AREA...
PARTICULARLY FOR THE PERIOD JUST BEFORE SUNRISE INTO EARLY TUESDAY.
LONG TERM...WEDNESDAY THROUGH THE START OF NEXT WEEK...THE MAIN
FOCUS FOR LONG TERM PORTION OF THE FORECAST IS WEDNESDAY THROUGH
THURSDAY. IT IS DURING THIS TIME THAT THE REGION WILL STILL BE
DEALING WITH A MOIST AND WET PATTERN WHILE TEMPERATURES REMAIN COLD
ENOUGH TO WORRY AT LEAST A LITTLE ABOUT WINTRY PRECIPITATION TYPES.
THROUGH THE DAY WEDNESDAY LATEST MODEL CONSENSUS SUGGESTS THE REGION
WILL SEE PERTURBED SOUTHWEST FLOW ALOFT GIVE WAY BRIEFLY TO SHORT
WAVE RIDGING AHEAD OF A CLOSED (BUT PHASING) LOW IN TX THAT WILL BE
HEADING OUR WAY. CLOUD COVER SHOULD PERSIST IN MOST AREAS THROUGHOUT
THE DAY WITH BETTER CHANCES FOR AT LEAST LIGHT RAIN COMING IN THE
MORNING HOURS AT THE TAIL END OF THE LAST PERTURBATION IN THE ACTIVE
SOUTHWEST FLOW REGIME ALOFT. TEMPERATURES SHOULD BE JUST BELOW OR
NEAR FREEZING AT LEAST IN NORTHWEST ZONES TO START OF THE DAY AND
THUS THERE WILL STILL BE A SLIGHT CHANCE OF LIGHT FREEZING RAIN IN
THOSE AREAS BEFORE 9 AM OR SO. OTHERWISE PRECIP SHOULD BE ALL RAIN
DURING THE DAY WEDNESDAY...ALTHOUGH I DID CUT MAV HIGHS A BIT IN
MOST AREAS OWING TO EXPECTATION OF LOTS OF CLOUDS AND STAGNANT COLD
AIR MASS IN PLACE. HIGHS SHOULD MAINLY BE IN THE LOW TO MID
40S...ALTHOUGH FAR SOUTHEAST MS SPOTS MAY MANAGE TO BREAK 50
DEGREES.
WEDNESDAY NIGHT AND THROUGH AT LEAST EARLY THURSDAY OUR REGION WILL
HAVE TO DEAL WITH THE PASSAGE OF THE PREVIOUSLY MENTIONED CLOSED LOW
THAT WILL BE PHASING WITH THE LARGER TROUGH JUST TO OUR NORTH.
OPERATIONAL MODELS STILL SHOW A FAIR AMOUNT OF DISAGREEMENT WITH
TIMING AND POSITION OF THIS DISTURBANCE PASSING THROUGH THE
REGION...BUT THE LATEST OPERATIONAL GFS SOLUTION DOES NOT LOOK TOO
BAD...ALTHOUGH MAYBE A HAIR SLOW. THIS LOW WILL NOT SPUR LOW
PRESSURE DEVELOPMENT NEAR THE SURFACE...BUT IT WILL STILL PROMOTE
LOTS OF ATMOSPHERIC LIFT ABOVE THE SURFACE AND THEREFORE LIKELY SOME
MORE PRECIP FOR OUR REGION GIVEN MOISTURE STILL IN PLACE. THE
MODIFYING COLD AIR MASS IN PLACE HAS PREVIOUSLY LOOKED TOO WARM IN
THIS TIME PERIOD TO WORRY ABOUT WINTRY PRECIP...BUT MODEL CONSENSUS
HAS TRENDED COLDER WITH ATMOSPHERIC PROFILES WHILE PRECIP IS
ONGOING. THIS TIME AROUND COLDER AIR ALOFT AND DEEP SATURATION
SHOULD LEAD TO SNOW FORMATION ALOFT...BUT THAT IS OFTEN THE CASE
AROUND HERE IN WINTER. THE KEY IS WILL THE SNOW MELT BEFORE HITTING
THE GROUND...WHICH IS WHAT MOST OFTEN HAPPENS IN THIS PART OF THE
WORLD. THE LATEST MENTIONED TRENDS SUGGEST THAT AT LEAST THE
NORTHERN TWO-THIRDS OF THE FORECAST AREA HAVE A NON-NEGLIGIBLE
POTENTIAL TO SEE SOME SNOW AT THE SURFACE WITH THIS SYSTEM.
THEREFORE...ALONG WITH THE RAIN CHANCES...SLIGHT CHANCES OF SNOW
WERE INTRODUCED FOR LATE WEDNESDAY NIGHT THROUGH MIDDAY THURSDAY IN
THE OFFICIAL FORECAST. BUT ACTUALLY GETTING SNOW AT THE SURFACE IN
THIS SITUATION OF VERY MARGINAL TEMPERATURES WILL REQUIRE PERFECT
POSITIONING OF THE UPPER LOW AND FOR THIS LOW TO REMAIN ROBUST. BOTH
OF THOSE THINGS ARE BIG QUESTION MARKS TO TRY TO FIGURE OUT OVER THE
NEXT 36 TO 48 HOURS.
BY THURSDAY NIGHT AND DEFINITELY FRIDAY CONDITIONS FINALLY LOOK TO
DRY OUT AND CLEAR OUT AS THE VERY MOIST SOUTHWEST FEED ALOFT IS
SHOVED TO OUR SOUTH. TEMPERATURES FROM FRIDAY THROUGH SUNDAY WILL
LIKELY BE NEAR TO SLIGHTLY BELOW NORMAL. BUT ANOTHER RATHER LARGE
QUESTION MARK IS WHEN AN ARCTIC CLIPPER SUGGESTED BY STRATOSPHERIC
WARMING INDUCED POLAR VORTEX BREAKDOWN WILL COME PLUNGING DOWN FROM
THE NORTH. IT COULD BE AS EARLY AS SUNDAY OR MAYBE AS LATE AS NEXT
TUESDAY. THERE IS AT LEAST SOME POTENTIAL THAT THIS COLD SHOT COULD
BE REALLY COLD BY OUR STANDARDS...BUT IT IS STILL A BIT FAR OUT TO
HOPE TO NAIL DOWN THAT DETAIL. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 43 37 40 34 / 96 87 100 82
MERIDIAN 44 40 43 39 / 92 79 99 88
VICKSBURG 40 34 38 32 / 92 86 100 76
HATTIESBURG 47 42 44 40 / 91 74 74 63
NATCHEZ 43 36 38 31 / 94 87 100 78
GREENVILLE 34 30 37 28 / 89 29 99 63
GREENWOOD 36 32 38 28 / 90 69 100 73
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...ICE STORM WARNING UNTIL 6 PM CST THIS EVENING FOR
MSZ018-019-025- 034-035-040-041.
FREEZING RAIN ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ026-
027-036-042-047.
LA...ICE STORM WARNING UNTIL 6 PM CST THIS EVENING FOR LAZ007>009.
FREEZING RAIN ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ015-
016.
AR...ICE STORM WARNING UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
&&
ALLEN/DC/03/BBHazardous weather outlook, Jan 14, 2:46 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CST MON JAN 14 2013 ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040>042-152100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 246 PM CST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY AN ICE STORM WARNING IS IN EFFECT UNTIL 6PM TUESDAY. ICING IS OCCURRING NOW IN WARNING AREA. TOTAL ACCUMULATIONS TODAY HAVE BEEN FROM ONE QUARTER TO ONE HALF INCH. A BREAK WILL OCCUR LATER TONIGHT AS PRECIPITATION DECREASES THROUGH LATER THIS EVENING. SOME FREEZING DRIZZLE WILL STILL BE POSSIBLE THROUGH OVERNIGHT. PRECIPITATION WILL BE ON THE INCREASE EARLY TUESDAY MORNING BETWEEN 3AM TO 7AM. TEMPERATURES WILL BE NEAR OR JUST BELOW FREEZING AND MORE FREEZING PRECIPITATION WILL BE POSSIBLE IN THE WARNED AREA UNTIL LATER TOMORROW AFTERNOON. ANOTHER QUARTER TO ONE HALF INCH ACCUMULATIONS WILL BE POSSIBLE. SIGNIFICANT ACCUMULATIONS ON ROADWAYS AND ELEVATED SURFACES SUCH AS BRIDGES...OVERPASSES...TREES AND POWERLINES WILL CREATE HAZARDOUS CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN UPPER LOW IS EXPECTED TO PASS THROUGH THE REGION WEDNESDAY NIGHT THROUGH EARLY THURSDAY THAT WILL BRING MORE CHANCES FOR RAIN...BUT ALSO A SLIGHT CHANCE OF SNOW. THERE IS STILL UNCERTAINTY WITH THIS SYSTEM SO STAY TUNED FOR FUTURE UPDATES...BUT AT THIS TIME NO SNOW ACCUMULATIONS ARE ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TOMORROW. LAZ015-016-023-MSZ030>033-037-038-043-044-047>049-152100- RICHLAND-MADISON LA-FRANKLIN LA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-MADISON MS-LEAKE-WARREN-HINDS-RANKIN- 246 PM CST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY A FREEZING RAIN ADVISORY IS IN EFFECT UNTIL 9PM TONIGHT. A MIX OF RAIN AND FREEZING RAIN IS EXPECTED TODAY AND SOME ICING IS OCCURRING NOW IN THE WARNING AREA. THE PRIMARY ACCUMULATIONS WILL BE ON ELEVATED SURFACES SUCH AS BRIDGES...OVERPASSES...TREES AND POWERLINES WHICH WILL CREATE HAZARDOUS CONDITIONS. CONDITIONS WILL CONTINUE TO BE MONITORED FOR POSSIBLE EXTENSION OF END TIME OF ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN UPPER LOW EXPECTED TO PASS THROUGH THE REGION WEDNESDAY NIGHT THROUGH EARLY THURSDAY WILL BRING MORE CHANCES OF RAIN...BUT ALSO A SLIGHT CHANCE OF SNOW. THERE IS STILL UNCERTAINTY WITH THIS SYSTEM SO STAY TUNED FOR FUTURE UPDATES...BUT AT THIS TIME NO SNOW ACCUMULATIONS ARE ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TONIGHT. LAZ024>026-MSZ039-045-046-050>066-072>074-152100- CATAHOULA-TENSAS-CONCORDIA-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 246 PM CST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN UPPER LOW EXPECTED TO PASS THROUGH THE REGION WEDNESDAY NIGHT THROUGH EARLY THURSDAY WILL BRING MORE CHANCES OF RAIN...BUT ALSO A SLIGHT CHANCE OF SNOW. THERE IS STILL UNCERTAINTY WITH THIS SYSTEM SO STAY TUNED FOR FUTURE UPDATES...BUT AT THIS TIME NO SNOW ACCUMULATIONS ARE ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. DC
In the hours before
Local storm report, Jan 14, 1:22 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FREEZING RAIN MABEN 33.55N 89.08W
01/14/2013 U0.00 INCH WEBSTER MS BROADCAST MEDIA
FREEZING RAIN AND SLEET. SOME ICE FORMING ON TREES
0120 PM FREEZING RAIN HESTERVILLE 33.16N 89.65W
01/14/2013 U0.00 INCH ATTALA MS EMERGENCY MNGR
ICE BEGINNING TO FORM ON TREES IN THE POSSUMNECK AND
HESTERVILLE AREAS
&&
DLLocal storm report, Jan 14, 1:43 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FREEZING RAIN 2 E GREENVILLE 33.39N 91.01W
01/14/2013 U0.00 INCH WASHINGTON MS BROADCAST MEDIA
ICE ON POWER LINES
0135 PM ICE STORM WINONA 33.49N 89.73W
01/14/2013 MONTGOMERY MS PUBLIC
LARGE TREE LIMBS DOWNED BY ICE. ICE NOW ACCUMULATING ON
ROADWAYS.
&&
DLLocal storm report, Jan 14, 1:46 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FREEZING RAIN ACKERMAN 33.31N 89.17W
01/14/2013 U0.00 INCH CHOCTAW MS EMERGENCY MNGR
ICE ACCUMULATING ON TREES IN CHOCTAW COUNTY
&&
DLLocal storm report, Jan 14, 1:49 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FREEZING RAIN 3 NNW RAYMOND 32.29N 90.44W
01/14/2013 U0.00 INCH HINDS MS EMERGENCY MNGR
ICE ACCUMULATING ON TREES IN THE RAYMOND AREA
&&
DLLocal storm report, Jan 14, 1:54 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FREEZING RAIN CLINTON 32.34N 90.33W
01/14/2013 U0.00 INCH HINDS MS EMERGENCY MNGR
ICE BEGINNING TO FORM ON TREES
0150 PM FREEZING RAIN VICKSBURG 32.33N 90.87W
01/14/2013 U0.00 INCH WARREN MS EMERGENCY MNGR
ICE ON TREES AND ALONG THE SIDES OF ROADS IN THE
VICKSBURG/WARREN COUNTY AREA
&&
DLLocal storm report, Jan 14, 2:19 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM ICE STORM ANGUILLA 32.97N 90.83W
01/14/2013 SHARKEY MS PUBLIC
PUBLIC AND LAW ENFORCEMENT IN SHARKEY COUNTY REPORT
SIGNIFICANT ACCUMULATION OF ICE ON TREES AND POWERLINES.
LIMBS DOWN AND POWER IS REPORTED OUT TO THE ENTIRE TOWN
OF ANGUILLA. ENTERGY WEBSITE SHOWS OVER 400 CUSTOMERS
WITHOUT POWER IN AREA.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 9:16 PM CST | River Flood Warning | JAN | Jones | 6 days |
| Jan 13, 9:16 PM CST | River Flood Warning | JAN | Clarke | 62 hr |
| Jan 14, 3:40 AM CST | Ice Storm Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more | 48 hr |
| Jan 14, 3:40 AM CST | Freezing Rain Advisory | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Hinds and 11 more | 16 hr |
| Jan 14, 4:27 PM CST | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Jan 14, 4:36 PM CST | River Flood Warning | JAN | Leake | 10 days |
| Jan 14, 4:36 PM CST | River Flood Warning | JAN | Leake | 5 days |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.